MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G56201
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, the wire included in a micropuncture transitionless access set separated.Reportedly, the wire broke lengthwise and a thin thread of wire remained in the patient.The fragment was eventually removed safely.Additional information has been requested.
 
Additional Manufacturer Narrative
The patient weighed 900 grams (0.9kg).This was rounded to 1kg for section a4.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 05apr2023.The procedure was central venous catheter placement in the jugular vein.The yellow micropuncture needle was introduced into the premature neonate and the wire passed through the needle without difficulty.The wire unraveled upon removal but did not completely separate.Another introducer was then used to "have a wider space" to pull back and remove the wire.The procedure had to be re-started.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5 summary of event: as reported, during an unknown procedure, the wire included in a micropuncture transitionless access set separated.Reportedly, the wire broke lengthwise, and a thin thread of wire remained in the patient.The fragment was eventually removed safely.Additional information was received 05apr2023.The procedure was central venous catheter placement in the jugular vein.The yellow micropuncture needle was introduced into the premature neonate and the wire passed through the needle without difficulty.The wire unraveled upon removal but did not completely separate.Another introducer was then used to "have a wider space" to pull back and remove the wire.The procedure had to be re-started.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 16jun2023.The jugular access site was not tortuous or calcified.It is unknown if resistance was encountered upon insertion or removal of the device.The wire was not removed through the access needle.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation, with part of the wire inside a small catheter (another unknown manufacturer).The wire was stretched and elongated; however, the weld ball was intact.The total length of the elongated wire was 56-centimeters.The proximal wire segment that was not unraveled measured 34.5-centimeters and the distal tip that was not unraveled measured approximately 4-centimeters.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number, and no non-conformances were noted on the final lot.Eight related non-conformances were noted on subassembly lots; however, all affected product was scrapped and there are 100% inspections in place to capture the non-conformance.There have been no complaints on any final lots associated with these subassembly lots.The product ifu cautions ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿ do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿ withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although relevant non-conformances were noted on a sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to design or manufacturing of the complaint device, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 16jun2023.The jugular access site was not tortuous or calcified.It is unknown if resistance was encountered upon insertion or removal of the device.The wire was not removed through the access needle.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16592928
Report Number1820334-2023-00301
Device Sequence Number20105932
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)250818(10)14909269
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2025
Device Model NumberG56201
Device Catalogue NumberMPIS-402-NT-U-SST
Device Lot Number14909269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer04/05/2023
06/16/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/04/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight1 KG